Medical questions & health advice by board certified doctors
"What could cause ongoing migraines and lack of energy?"
I have had ongoing migraines that happen a couple times a week for the past few months. I have no energy lately and sleep more than usual. I went to the doctor and the ran blood tests because my family has had several health problems in the past. TSH was 3.01, lymphocytes 4385, and WBC was 11.6. Yesterday evening I got a bad migraine and felt like I was going to vomit. I went to work today and felt sick to my stomach. I took Sumatriptan, which the doctor prescribed me (50 mg.) This was my first time taking it. My face was flushed and I started feeling a searing pain radiating from the back of my head and a small area on my forehead felt like someone was stabbing it and was tender to the touch. I'm not sure if maybe the migraines could be related to my thyroid. I dry heaved today for an hour and the pain after taking the medication was probably the worst pain that I've felt in a while. Could this be the most recent problems just be a side effect of the medication?
So sorry to hear about your problem. Headaches can be a terrible problem, and are quite common in some people. They do tend to run in families as well, and so if you have family members who have been afflicted you are more likely to have problems yourself. With regards to your specific problem, it is most important that you continue to work with your doctor to make sure that you are being appropriately treated. Some people can have problems that are not migraines, although migraines are perhaps the most common cause of headache for most people. Migraines are associated with light sensitivity, incapacitation (not able to do normal activities while they are happening), and nausea or vomiting. When all of those symptoms are present, there is a very high likelihood that the headache is a migraine. Because there are other causes, and because not all people respond well to the medications, there are things that need to be discussed with your doctor. He or she may wish to adjust your medication, especially if you are taking other medications that may interact with any medications used to treat headache. Please speak with your doctor about this problem, and I hope you feel better soon.
Need more info?See a neurologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.